MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W 6/BOX; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W 6/BOX; STAPLE, REMOVABLE (SKIN)
Model Number IPN008819
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device history review could not be conducted since the lot number was not provided.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Some staples did not come out smoothly from the device therefore, a new unit was used instead.
 
Additional Manufacturer Narrative
Qn# (b)(4).Although a lot number was not initially reported, a potential lot number was obtained through the sales history.The potential lot is 73a2000273.Per dhr the product visistat 35w 6/box lot# 73a2000273 was manufactured on 01/14/2020 a total of (b)(4) pieces.Lot was released on 01/28/2020.Dhr investigation did not show issues related to complaint.The customer returned one unit 528235 visistat 35w 6/box for investigation.The returned stapler was visually examined with and without magnification.Visual examination of the returned stapler revealed that the staples appeared properly aligned.The sample was returned with its trigger partially engaged.The stapler was received with 8 staples left in the cartridge, indicating that at least 27 staples were fired by the end user.The returned sample appeared used as there was biological material present on the device.Functional inspection was performed by attempting to fire staples from the returned stapler.Using hand pressure, the trigger was engaged.Upon full engagement of the trigger, the first staple was able to properly form and release.This was repeated with the same result for the next staple.To simulate insertion into the skin, the stapler was fired into a simulated skin pad.The remaining six staples were all able to engage and close into the skin pad.The ifu for this product, l02644, was reviewed as a part of this complaint investigation.The ifu states "to obtain optimum staple closure, the trigger must be squeezed all the way in." a corrective action is not required at this time as there were no functional issues found with the returned stapler.The reported complaint of "misfire/jamming - staples not firing" could not be confirmed based upon the sample received.The returned stapler was able to form and release all remaining staples in the cover block.A device history record review was performed on the device with no evidence to suggest a manufacturing related cause.There were no functional issues found with the returned stapler.
 
Event or Problem Description

Brand Name
VISISTAT 35W 6/BOX
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key12127254
Report Number3003898360-2021-00623
Device Sequence Number3592843
Product Code GDT
UDI-Device Identifier04026704600762
UDI-Public04026704600762
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN008819
Device Catalogue Number528235
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1